MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (OUS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (OUS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VASOVIEW 7 XB BISECTOR (OUS)
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure the vasoview 7 xb bisector (ous) was unable to cut and coag the patient¿s saphenous vein at cut setting of 30 and 40.The jaws are fully closed during insertion.There was no resistance.The procedure was completed with a new vasoview 7xb and a new karl storz autocon ii 200 esu.No delay on the procedural.No harm to patient.
 
Additional Manufacturer Narrative
Trackwise id (b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure the vasoview 7 xb bisector (ous) was unable to cut and coag the patient¿s saphenous vein at cut setting of 30 and 40.It failed to cut the tissue on activation.The jaws are fully closed during insertion.There was no resistance.User suspected it could be a faulty esu too.The procedure was completed with a new vasoview 7xb and a new karl storz autocon ii 200 esu.No delay on the procedural.No harm to the patient.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).The device was returned to the factory for evaluation on 11/28/2022.An investigation was conducted on 12/01/2022.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.There were no visual defects observed on the bipolar blades or the cutter blade.A mechanical evaluation was conducted.The blue toggle was able to manipulated to retract and extend the cutter blade.An electrical evaluation was conducted.The device was evaluated for electrical function.A pre-cautery test was performed and repeated 10 times over a 10 minute period according to the procedure in the instructions for use (cv000001599).The device passed the pre-cautery test with a reference generator (recommended setting at 18) and reference bipolar cord.An activation test was performed and the device activated repeatedly with no failure observed.The bipolar cord connection was manipulated during activation.The device remained active and no sparks was observed.The device produced steam and the saline was observed to ¿boil¿ on the test gauze each time and no sparks were observed.Based on the returned condition of the device as well as the evaluation results, the reported failure "failure to cut" was not confirmed.The lot # 25163305 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW 7 XB BISECTOR (OUS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key15933194
Report Number2242352-2022-01003
Device Sequence Number4467805
Product Code GEI
UDI-Device Identifier00607567700437
UDI-Public00607567700437
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K041981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model NumberVASOVIEW 7 XB BISECTOR (OUS)
Device Catalogue NumberVH-3200-W
Device Lot Number25163305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/12/2022
01/13/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date12/30/2022
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORZ AUTOCON II 200 ESU.
Patient SexUnknown